MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted; therefore, it was not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was torn.There was no patient contact, the lens was not inserted.The iol torn was observed during handling.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Returned to manufacturer on: 4/7/2021.Section h3: device evaluated by manufacturer ¿ yes.Device evaluation: upon evaluation the plunger was in a partially advanced position.No assembly error and/or defect related to manufacturing process was identified.All the components were correctly assembled, and the pushrod looked centered.Traces of lubricating material were observed in the cartridge.The lens was not received for evaluation.Cartridge tip damaged condition was identified.Based in the analysis and as the lens was not returned for evaluation, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no additional complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11500091
Report Number2648035-2021-07385
Device Sequence Number2856542
Product Code HQL
UDI-Device Identifier05050474635982
UDI-Public(01)05050474635982(17)230827
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1